Kentucky, 2006

Damaging Wind in Kentucky, July 21, 2006

July 21, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:18 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 21, 1:18 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT FRI JUL 21 2006

.DISCUSSION...

MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS.

THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE
CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER
SOUTHEAST IOWA AND NORTHWEST MISSOURI.  ONGOING CONVECTION WILL RUN
ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS
THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE
OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP
OF ILLINOIS.  LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL
LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN
SOUTHEAST MISSOURI.

MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR
TONIGHT.  IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A
WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD
OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST.
SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN
MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF
CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF.

WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES
TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE
REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN
ILLINOIS RIGHT NOW.  MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT
WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME.  THERE WILL LIKELY
BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND
LATEST CONVECTIVE TRENDS.

THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z
SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER
OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY
SATURDAY.  WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY.

NO SIGNIFICANT CHANGES BEYOND SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS
Hazardous weather outlook, Jul 21, 10:25 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI JUL 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221630-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1125 AM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE
AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE
AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR
THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY...
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Jul 21, 5:17 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
617 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     SMITHLAND               37.14N 88.40W
07/21/2006                   LIVINGSTON         KY   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY

&&

JG
Local storm report, Jul 21, 5:21 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
621 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SEBREE                  37.60N 87.53W
07/21/2006                   WEBSTER            KY   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN PART OF THE COUNTY

&&

JG
Local storm report, Jul 21, 5:23 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     MADISONVILLE            37.34N 87.51W
07/21/2006                   HOPKINS            KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE...ESPECIALLY SOUTH OF MADISONVILLE
            AND JUST NORTHWEST OF MADISONVILLE

&&

JG
Local storm report, Jul 21, 5:38 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
638 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     MCLEANSBORO             38.09N 88.53W
07/21/2006                   HAMILTON           IL   EMERGENCY MNGR

            TREES DOWN ACROSS THE COUNTY...TREE FELL UPON AND
            DESTROYED A MOBILE HOME IN MCLEANSBORO

&&

JG
Special weather statement, Jul 21, 6:42 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT FRI JUL 21 2006

KYZ006>013-220200-
CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GRAVES KY-LIVINGSTON KY-
LYON KY-MARSHALL KY-TRIGG KY-
742 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY...

AT 740 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED PADUCAH TO
HICKMAN KENTUCKY. AS THIS LINE MOVES EAST...STRONG GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE
COMMON. THE STORMS ARE EXPECTED TO MOVE ACROSS THE PURCHASE AREA
AND REACH THE KENTUCKY LAKES AREA BY 900 PM.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 21, 6:44 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             BARDWELL                36.87N 89.01W
07/21/2006  E0.75 INCH       CARLISLE           KY   LAW ENFORCEMENT

&&

JG

The radar

The Paducah radar (KPAH), 67 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 21, 6:50 PM CST
Where
Fulton County, Hickman
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -89.183

Trees were blown down by wind gusts estimated near 60 MPH.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522131.